Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 1, NWS Albuquerque, NM

January 1, 202212 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Jan 1, 2022, 2:28 AM MST for 12 counties in New Mexico. It took effect at Jan 1, 2022, 5:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2022, 2:28 AM MST (09:28 UTC)
In effect from
Jan 1, 2022, 5:00 AM MST
Expired
Jan 1, 2022, 5:00 PM MST
In force
12 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Chaves County, NM, Cibola County, NM, Lincoln County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 30 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2022-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2022-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

145 
WWUS75 KABQ 010928
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
228 AM MST Sat Jan 1 2022

NMZ220-224-225-238>241-011900-
/O.NEW.KABQ.WI.Y.0001.220101T1200Z-220102T0000Z/
Lower Rio Grande Valley-South Central Highlands-Upper Tularosa
Valley-Chaves County Plains-Eastern Lincoln County-Southwest
Chaves County-San Agustin Plains and Adjacent Lowlands-
228 AM MST Sat Jan 1 2022

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West and southwest winds 25 to 35 mph with gusts up to 55 
  mph expected.

* WHERE...Eastern Lincoln County, Lower Rio Grande Valley, San 
  Agustin Plains and Adjacent Lowlands, South Central Highlands, 
  Upper Tularosa Valley, Chaves County Plains and Southwest Chaves 
  County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NMZ201-204-206-207-219-011900-
/O.NEW.KABQ.WI.Y.0001.220101T1900Z-220102T0000Z/
Northwest Plateau-Northwest Highlands-West Central Mountains-West
Central Highlands-Middle Rio Grande Valley including the
Albuquerque Metro Area-
228 AM MST Sat Jan 1 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST THIS 
AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, Northwest Plateau, Northwest Highlands, West Central 
  Mountains, and West Central Highlands.

* WHEN...From Noon today to 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways. Gusty winds will create wind chill values in the single 
  digits to teens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

11
1 follow-up statement
414 
WWUS75 KABQ 011858
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1158 AM MST Sat Jan 1 2022

NMZ220-224-225-238>241-020000-
/O.CON.KABQ.WI.Y.0001.000000T0000Z-220102T0000Z/
Lower Rio Grande Valley-South Central Highlands-Upper Tularosa
Valley-Chaves County Plains-Eastern Lincoln County-Southwest
Chaves County-San Agustin Plains and Adjacent Lowlands-
1158 AM MST Sat Jan 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Eastern Lincoln County, Lower Rio Grande Valley, San 
  Agustin Plains and Adjacent Lowlands, South Central Highlands, 
  Upper Tularosa Valley, Chaves County Plains and Southwest Chaves 
  County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on north to 
  south oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NMZ201-204-206-207-219-020000-
/O.CON.KABQ.WI.Y.0001.220101T1900Z-220102T0000Z/
Northwest Plateau-Northwest Highlands-West Central Mountains-West
Central Highlands-Middle Rio Grande Valley including the
Albuquerque Metro Area-
1158 AM MST Sat Jan 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area, Northwest Plateau, Northwest Highlands, West Central 
  Mountains, and West Central Highlands.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways. Gusty winds will create wind chill values in the single 
  digits to teens.

* ADDITIONAL DETAILS...Snow showers will be intermittent through the 
  afternoon hours across portions of western New Mexico. Though no 
  significant accumulations are expected, visibility may be poor at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

34

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 31, 10:49 PM MST, 3 hours 39 minutes earlier.

Area forecast discussion, Dec 31, 10:49 PM MST, 3 hours 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1049 PM MST Fri Dec 31 2021

.AVIATION...
06Z TAF CYCLE
One upper level disturbance is currently moving into south central
New Mexico, and will be followed by another one dropping into the
state from the northwest on Saturday. Consequently, unsettled weather
and breezy to strong wind speeds are expected to persist through
much of New Year's Day. Scattered MVFR to IFR conditions will be
common across much of western and central New Mexico into the early
morning hours. Much of the eastern plains will tend to remain in VFR
conditions with only sparse brief and light showers until late
morning to midday when a cold front will finally arrive and drop
ceilings with a few light showers (mainly in northeast to east
central New Mexico). Much of western and central New Mexico will
start to undergo an improving, and perhaps a clearing, trend Saturday
afternoon with mountain obscurations slowly lifting in most places
by Saturday evening.

52

&&

.PREV DISCUSSION...257 PM MST Fri Dec 31 2021...
.SYNOPSIS...
Deteriorating weather conditions are expected tonight across much of
central and western New Mexico as temperatures drop and snow
overspreads the area. Strong and gusty winds will also create areas
of blowing snow and reduced visibility, especially at higher
elevations. Areas of snow may spread to portions of northeast and
east central New Mexico early New Years Day. Slick roads are likely
and anyone celebrating the new year away from home should use
extreme caution when traveling tonight. The winds and snow will
diminish Saturday evening, then quieter conditions are expected for a
few days with gradually warming temperatures. However, a back door
cold front will rapidly drop temperatures again Wednesday night.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...
Satellite imagery indicates the upper low off Baja is now moving
eastward with the tap of subtropical moisture over the southeast
half of New Mexico making slow progress to the east. Higher
dewpoints have been advecting northward, allowing some of the light
snow observed earlier this afternoon to turn over to rain. Much
colder air will begin to sweep into the region after dark and
progresses southward during the overnight and Saturday morning.
Forecast models have some agreement on a broad band of snow
stretching from the Gallup area northeast through Sandoval and Santa
Fe counties into the Rio Arriba and Taos counties late this evening
and into the overnight hours. As the backdoor front pushes into far
northeast New Mexico, precipitation develops there as well. Strong
winds will accompany the colder air as it pushes into the state
creating some areas of reduced visibilities in blowing snow.
Snowfall amounts this package are generally similar to the 12Z one,
so winter highlights remain unchanged at this time, with the
exception of adding the San Francisco River Valley to a Winter Storm
Warning. Snow should taper off by Saturday afternoon, but may linger
along and east of the central mountain chain Saturday evening before
ending. Will allow the potential for strong winds, especially in
portions of Lincoln county, to be covered by the winter highlights.
Gusty northwest winds look to continue into Saturday afternoon over
the southwest half of the forecast area and may need some
consideration in the way of highlights if snow tapers off more
quickly. Temperatures Saturday will be about 10 to 30 degrees colder
than normal. Saturday night lows will also be 10 to nearly 20 degrees
colder than normal.

LONG TERM...(SUNDAY THROUGH THURSDAY)...
With weak ridging building over the Desert Southwest on Sunday,
temperatures will begin to warm, however, poor mixing and snow on the
ground will keep temperatures below normal. In fact, it may be the
second day in a row much of northwest NM remains below freezing. The
warming trend will continue on Monday with zonal flow aloft, and to
a lesser degree on Tuesday after a weak shortwave passes overhead
Monday night. West-northwest flow will begin to increase Tuesday
allowing for a deepening surface low over the Texas Panhandle.
Westerly winds will pick up across the East Central Plains and thus
the greatest increase in temperatures will be there thanks to
downsloping. More westerly breezes will be possible during the
afternoon hours on Wednesday across eastern NM but the bigger story
will be the back door cold front that rapidly plows through eastern
NM Wednesday night. Temperatures look to quickly plummet, with
strong northerly winds behind the front making it feel even colder.
Wind chills Wednesday night may fall into the single digits, both
above and below zero. High temperatures on Thursday across eastern NM
will be well below normal. Since the front does not look like it
will push through the gaps of the Central Mountain Chain, a very slow
and steady warm up looks to continue from the Rio Grande Valley
westward.

99/34

&&

.FIRE WEATHER...
Widespread wetting precipitation remains expected for much western
and northern New Mexico into New Year's Day. Much colder than normal
temperatures will linger into Sunday before moderating. Critical
fire weather conditions could return Tuesday afternoon to the East
Central Plains due to strong westerly flow aloft and an area of
surface low pressure over the Texas panhandle. Another strong cold
front may impact eastern New Mexico Wednesday night/Thursday but
appears to be dry and windy. Widespread poor ventilation expected
Sunday through Wednesday.

99

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon MST Saturday for the following
zones... NMZ201-207-217.

Winter Weather Advisory until 5 PM MST Saturday for the following
zones... NMZ222-223-227>229.

Winter Storm Warning until noon MST Saturday for the following
zones... NMZ202>206-209-218.

Winter Storm Warning until 5 PM MST Saturday for the following
zones... NMZ208-210>216-221-226.

Winter Weather Advisory until 5 PM MST Saturday for the following
zones... NMZ230>232.

&&

In the hours before

Local storm report, Jan 1, 12:59 AM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1259 AM MST SAT JAN 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 AM     SNOW             3 NW SANTA FE           35.71N 105.99W
01/01/2022  M1.5 INCH        SANTA FE           NM   TRAINED SPOTTER

&&
Local storm report, Jan 1, 1:18 AM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
118 AM MST SAT JAN 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     NON-TSTM WND GST 1 S CLINES CORNERS      35.00N 105.67W
01/01/2022  M58 MPH          TORRANCE           NM   ASOS

            ASOS STATION KCQC 1 SSE CLINES CORNERS.

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 1:39 PM MSTWind Chill AdvisoryABQColfax, Mora, Rio Arriba, Taos19 hr

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.